Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 168, NWS State College, PA

July 8, 2011Lycoming County, Union County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 8, 2011, 2:26 PM EDT for Lycoming County, Union County, Pennsylvania. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2011, 2:26 PM EDT (18:26 UTC)
Expired
Jul 8, 2011, 3:30 PM EDT
In force
64 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Lycoming County, PA, Union County, PA

The radar

The State College radar (KCCX), 96 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1352 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1352 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

203 
WUUS51 KCTP 081826
SVRCTP
PAC081-119-081930-
/O.NEW.KCTP.SV.W.0168.110708T1826Z-110708T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
226 PM EDT FRI JUL 8 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN UNION COUNTY IN CENTRAL PENNSYLVANIA...
  EASTERN LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 330 PM EDT

* AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR ELIMSPORT...MOVING
  NORTHEAST AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH
  DIAMETER HAIL. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DUBOISTOWN AROUND 250 PM EDT...
  WILLIAMSPORT AND MONTGOMERY AROUND 300 PM EDT...
  MONTOURSVILLE AND MUNCY AROUND 320 PM EDT...
  COGAN STATION AROUND 325 PM EDT...
  LOYALSOCKVILLE AROUND 330 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 195 AND 207...I-180 BETWEEN MILE MARKERS 10
AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220...STATE ROAD 14...STATE ROAD 118.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE 
INCH OR LARGER. MOVE INSIDE A PERMANENT BUILDING NOW TO BE SAFE FROM 
LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 4151 7699 4138 7669 4130 7659 4130 7657
      4117 7677 4116 7688 4112 7690 4109 7688
      4102 7698 4104 7715 4107 7714 4109 7719
      4112 7719
TIME...MOT...LOC 1826Z 208DEG 9KT 4115 7703

$$

FORECASTER: LAMBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 11:57 AM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jul 8, 11:57 AM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1157 AM EDT FRI JUL 8 2011

.SYNOPSIS...
A SHORTWAVE TROUGH OVER THE GREAT LAKES WILL TRACK EASTWARD ACROSS
PENNSYLVANIA LATER TODAY AND TONIGHT...HELPING TO PUSH A COLD
FRONT SOUTHEAST ACROSS THE REGION. HIGH PRESSURE WILL MOVE IN FOR
SATURDAY AND SUNDAY ACCOMPANIED BY WARM...BUT SLIGHTLY LESS HUMID
AIR. A COLD FRONT WILL PUSH THROUGH THE REGION LATE MONDAY OR
EARLY TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
SECOND MCV OF THE DAY...THIS ONE MOVING SLOWLY EAST ACROSS THE
LAUREL HIGHLANDS /NEAR KJST AT 1545Z/. THIS FEATURE /COUPLED WITH
DEEP/COPIOUS MOISTURE SITUATED TO ITS EAST WILL SUPPORT AN
EXPANDING AREA OF HEAVY SHOWERS AND THUNDERSTORMS ACROSS THE
SOUTHERN HALF OF PENN THIS AFTERNOON AND EARLY THIS EVENING. THE
HEAVIEST RAIN WILL BE ACROSS THE SOUTHERN TIER COUNTIES...EAST
ACROSS THE LOWER SUSQ VALLEY WHERE...EXPECTED WIDESPREAD RAINFL OF
1-1.5 INCHES WITH LOCALIZED 3 INCH PLUS AMTS PROMPTED THE RECENT
ISSUANCE OF A FLASH FLOOD WATCH FOR 6 COUNTIES.

...PREVIOUS MID MORNING DISCUSSION FOLLOWS BELOW...

ELSEWHERE...INCREASING DEEP LAYER SHEAR WILL ADVECT SLOWLY TO THE
SE ACROSS CENTRAL PENN AND INTO THE SE THIRD OF THE STATE BY THIS
EVENING... AND INTERACT WITH THE SFC COLD FRONT TO PRODUCE AN
INCREASING COVERAGE OF SHRA/TSRA OVER THE CENTRAL MTNS AND MIDDLE
SUSQ VALLEY.

THE RATHER THICK AND EXTENSIVE SHIELD OF ALTO CU AND CIRRO STRATUS
/MOVING ENE FROM THE OVERNIGHT LOWER/MIDDLE OHIO VALLEY CONVECTIVE
SYSTEMS/ WILL COMBINE WITH DIMINISHING MID LEVEL LAPSE RATES TO
HELP DAMPEN THE CAPE ACROSS THE SOUTHERN/WESTERN PORTIONS OF THE
CWA. HOWEVER...AMPLE INSTABILITY AND HIGH PWAT VALUES BETWEEN 1.5
AND 2 INCHES WILL SUPPORT THE POTENTIAL FOR LOCALIZED VARY HEAVY
RAIN AND MARGINAL SVR HAIL/WIND GUSTS ACROSS THE SUSQ VALLEY AND
SOUTH-CENTRAL PA THIS AFTERNOON. SPC'S SLIGHT RISK FOR SVR TSRA
COVERS FAR SOUTHERN PA TODAY.

POCKETS OF HIGHER 0-3KM HELICITY OVER 150M2/S2 WILL RIPPLE NE
ALONG THE SLOW MOVING CFRONT TO POSSIBLY PRODUCE TRANSIENT
SUPERCELL STRUCTURE IN SOME OF THE TSRA AS THEY MOVE ACROSS THE
CENTRAL MTNS DURING THE AFTERNOON HOURS.

&&

.SHORT TERM /SATURDAY/...
LG SCALE FORCING AHEAD OF APPROACHING SHORTWAVE SHOULD SUPPORT SCT
TSRA WELL AFTER SUNSET...MAINLY ACROSS THE SE ZONES IN VICINITY
OF STALLED FRONTAL BOUNDARY. ANOMALOUS PWATS/UNSTABLE AIR MASS ALONG
AND SOUTH OF THIS BOUNDARY COULD SUPPORT LOCALLY SVR TSRA WITH HEAVY
RAINFALL NR THE MASON DIXON LINE THIS EVENING. ALTHOUGH FLASH
FLOOD THREAT APPEARS FOCUSED JUST SOUTH OF THE AREA...WILL HAVE
TO WATCH FOR POTENTIAL OF EXCESSIVE RAIN ACROSS OUR SE ZONES.

HIGH PRESSURE WILL BEGIN TO WORK INTO THE REGION FROM THE NW LATE
TONIGHT...BRINGING CLEARING SKIES. RADIATIONAL COOLING COMBINED
WITH RESIDUAL LOW LVL MOISTURE SHOULD RESULT IN PATCHY LATE NIGHT
FOG.

HIGH PRESSURE AND ASSOCIATED DRY AIR MASS WILL BUILD INTO CENTRAL
PA ON SATURDAY...SUPPLYING THE AREA WITH ABUNDANT SUNSHINE...LGT
WINDS AND SEASONABLE TEMPS. GEFS MEAN 850 TEMPS NR 16C SHOULD
SUPPORT HIGHS FROM NR 80F HIGH TERRAIN...TO U80S SUSQ VALLEY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
SUBTROPICAL RIDGE WILL EXPAND NEWRD FROM THE PLAINS ON SUNDAY AND
MONDAY...BRINGING INCREASING INCREASING HEAT/HUMIDITY ACROSS
CENTRAL PA. CAN/T RULE OUT AN ISOLATED TSRA FORMING ALONG THE
SPINE OF THE APPALACHIANS SUN AFTN. HOWEVER...FOR THE MOST PART
EXPECT A DRY SUNDAY WITH WARM TEMPS ALOFT SUPPRESSING CONVECTION.

ENSEMBLES AND DETERMINISTIC MDL SOLUTIONS INDICATE WITH RELATIVELY
HIGH CONFIDENCE THAT THE UPPER TROF OVER SOUTHERN BRITISH
COLUMBIA WILL TRACK ALONG THE US/CANADIAN BORDER...PUSHING A COLD
FRONT THRU PA MONDAY NIGHT OR EARLY TUESDAY. GEFS PLUME DATA
INDICATES A FAIRLY GOOD CHANCE OF SOME RAIN FOR MUCH OF THE AREA
BTWN MON PM AND TUE AFTN ASSOCIATED WITH THIS FROPA. PWATS NR 2SD
ABV NORMAL ALSO SUGGEST SIGNIFICANT RAIN POSSIBLE IN SOME SPOTS.

MODEL SPREAD REMAINS MINIMAL LATER NEXT WEEK...INDICATING A
RELATIVELY HIGH DEGREE OF CONFIDENCE THAT ANOTHER DRY CANADIAN AIR
MASS WILL BRING FAIR WX AND LOWER HUMIDITY WEDNESDAY AND
THURSDAY. 850 TEMPS SUPPORT HIGHS CLOSE TO NORMAL...BUT HIGH
PRESSURE AND DRY AIR MASS COULD LEAD TO COOL NIGHTS.

&&

.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
WIDESPREAD MDT TO HEAVY RAIN /ACCOMPANIED BY MVFR CONDITIONS/ WILL
ADVANCE GRADUALLY EAST ACROSS THE SOUTHERN HALF OR SO OF PENN
THROUGH THIS AFTERNOON. EMBEDDED TSRA WILL TEMPORARILY LOWER
CONDITIONS TO IFR CIGS AND VSBYS.

SHOWERS AND TSRA WILL BECOME CONCENTRATED MAINLY FROM KMDT AND
KLNS SOUTH AND WEST THIS EVENING WITH PERIODS OF IFR EXPECTED
THROUGH ATLEAST 04Z SAT.

THINGS GRADUALLY CLEAR OUT FROM NW TO SE TONIGHT...AS FRONT
FINALLY SAGS SOUTH OF THE AREA. PATCHY FOG WILL REDEVELOP LATE
TONIGHT AND BURN OFF SAT AM...GIVING WAY TO GENERALLY VFR FLYING
CONDS SATURDAY.

OUTLOOK...
SAT-SUN...PATCHY MORNING FOG...OTHERWISE MAINLY VFR AS HIGH
PRESSURE BUILDS INTO THE REGION.
MON-TUE...SCATTERED SHRA/TSRA POSSIBLE AS ANOTHER COLD FRONT
APPROACHES FROM THE NORTHWEST.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ057-059-063>066.

&&

SYNOPSIS...FITZGERALD/LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...FITZGERALD
LONG TERM...DEVOIR/FITZGERALD
AVIATION...LAMBERT/EVANEGO
Hazardous weather outlook, Jul 8, 2:00 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
200 PM EDT FRI JUL 8 2011

PAZ004>006-010>012-017>019-024-025-033-037-041-045-046-091800-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-TIOGA-
NORTHERN LYCOMING-SOUTHERN CLINTON-SOUTHERN LYCOMING-
200 PM EDT FRI JUL 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A STRONG COLD FRONT WILL SWEEP SOUTHEAST FROM THE GREAT LAKES
REGION AND CROSS THE REGION MONDAY NIGHT. SCATTERED STRONG TO
SEVERE THUNDERSTORMS ARE POSSIBLE AHEAD OF THIS FRONT MONDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ042-091800-
SULLIVAN-
200 PM EDT FRI JUL 8 2011

...SEVERE THUNDERSTORM WATCH 610 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A STRONG COLD FRONT WILL SWEEP SOUTHEAST FROM THE GREAT LAKES
REGION AND CROSS THE REGION MONDAY NIGHT. SCATTERED STRONG TO
SEVERE THUNDERSTORMS ARE POSSIBLE AHEAD OF THIS FRONT MONDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ057-059-064>066-091800-
DAUPHIN-LEBANON-ADAMS-YORK-LANCASTER-
200 PM EDT FRI JUL 8 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 610 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A STRONG COLD FRONT WILL SWEEP SOUTHEAST FROM THE GREAT LAKES
REGION AND CROSS THE REGION MONDAY NIGHT. SCATTERED STRONG TO
SEVERE THUNDERSTORMS ARE POSSIBLE AHEAD OF THIS FRONT MONDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ063-091800-
CUMBERLAND-
200 PM EDT FRI JUL 8 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A STRONG COLD FRONT WILL SWEEP SOUTHEAST FROM THE GREAT LAKES
REGION AND CROSS THE REGION MONDAY NIGHT. SCATTERED STRONG TO
SEVERE THUNDERSTORMS ARE POSSIBLE AHEAD OF THIS FRONT MONDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ051>053-058-091800-
MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
200 PM EDT FRI JUL 8 2011

...SEVERE THUNDERSTORM WATCH 610 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS
AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A STRONG COLD FRONT WILL SWEEP SOUTHEAST FROM THE GREAT LAKES
REGION AND CROSS THE REGION MONDAY NIGHT. SCATTERED STRONG TO
SEVERE THUNDERSTORMS ARE POSSIBLE AHEAD OF THIS FRONT MONDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ026>028-034>036-049-050-056-091800-
HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-UNION-SNYDER-
PERRY-
200 PM EDT FRI JUL 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS
AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A STRONG COLD FRONT WILL SWEEP SOUTHEAST FROM THE GREAT LAKES
REGION AND CROSS THE REGION MONDAY NIGHT. SCATTERED STRONG TO
SEVERE THUNDERSTORMS ARE POSSIBLE AHEAD OF THIS FRONT MONDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 8, 8:38 AM EDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
838 AM EDT FRI JUL 8 2011

PAZ005-006-081330-
MCKEAN PA-POTTER PA-
838 AM EDT FRI JUL 8 2011

...A FEW STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL MCKEAN AND
NORTHERN POTTER COUNTIES THROUGH 930 AM EDT...

AT 834 AM EDT...TWO STRONG THUNDERSTORMS WERE LOCATED NEAR
SHINGLEHOUSE AND KINZUA BRIDGE STATE PARK...MOVING TO THE EAST
NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL BE NEAR CROSBY AROUND 850 AM...OSWAYO
AROUND 900 AM...GENESEE AROUND 910 AM...ROULETTE AROUND 920 AM AND
COUDERSPORT AROUND 930 AM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...STATE ROAD
449.

LAT...LON 4195 7765 4172 7802 4167 7841 4170 7863
      4200 7816 4200 7800 4200 7761

FORECASTER: LAMBERT
Special weather statement, Jul 8, 12:56 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1256 PM EDT FRI JUL 8 2011

PAZ049-050-081800-
SNYDER PA-UNION PA-
1256 PM EDT FRI JUL 8 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN UNION AND WESTERN
SNYDER COUNTIES THROUGH 2 PM EDT...

AT 1255 PM EDT...A STRONG THUNDERSTORM WAS NEAR BEAVER SPRINGS...
MOVING NORTHEAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR BEAVERTOWN AROUND 110 PM...TROXELVILLE
AROUND 130 PM...WEIKERT AROUND 140 PM AND PENNS CREEK AROUND 200 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 522...STATE ROAD
45.

LAT...LON 4068 7720 4069 7728 4072 7734 4091 7726
      4086 7702

FORECASTER: LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 9:23 PM EDTSevere Thunderstorm WarningCTPSchuylkill56 min
Jul 8, 7:14 AM EDTSpecial Weather StatementCTPMcKean61 min
Jul 8, 7:52 AM EDTSpecial Weather StatementCTPMcKean53 min
Jul 8, 8:38 AM EDTSpecial Weather StatementCTPPotter52 min
Jul 8, 11:31 AM EDTAreal Flood AdvisoryCTPCumberland, Dauphin, York3 hr
Jul 8, 11:40 AM EDTFlash Flood WatchCTPAdams, Cumberland, Dauphin, Lancaster, Lebanon, York7 hr
Jul 8, 12:56 PM EDTSpecial Weather StatementCTPSnyder64 min
Jul 8, 1:13 PM EDTAreal Flood AdvisoryCTPCumberland, Dauphin, Franklin, Juniata, Perry3 hr
Jul 8, 2:00 PM EDTFlash Flood WarningCTPCumberland, Dauphin, Perry, York3 hr
Jul 8, 3:23 PM EDTSpecial Weather StatementCTPLancaster52 min
Jul 8, 4:08 PM EDTAreal Flood AdvisoryCTPTioga3 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.